How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Brims Your Own Question
Dr. Brims
Dr. Brims, U.S. Licensed Physician
Category: Health
Satisfied Customers: 9605
Experience:  U.S. Licensed Physician, general surgery and internal medicine experience
14307416
Type Your Health Question Here...
Dr. Brims is online now
A new question is answered every 9 seconds

I have been using Vaniqua for about 3 months, for facial hair,

This answer was rated:

I have been using Vaniqua for about 3 months, for facial hair, which I think may be adrenal gland related (they're trying to figure it out). It worked, in that it stopped the growth of hair over my lip - but now, I have a "5 o'clock shadow" that I cannot get rid of! I have tried shaving, bleaching, creams, tweezing, everything. (I haven't tried laser yet).

What do I do? could this be ingrown hairs? will they go away if I discontinue Vaniqua? I hate to do that, but I am desperate, this is embarrassing. I am using concealers and makeup, but it's hard to cover.

should I go to a dermatologist? is there anything that can be done about the discoloration and/or ingrown hairs? help!!!!

Dr Brims :

Hello, welcome to the site! My name isXXXXX and I will try to assist you with your medical question, and any medical information you seek

Dr Brims :

I'm sorry to hear about this

Dr Brims :

What you likely have is folliculitis

Dr Brims :

You would likely benefit from using a soap with benzoyl peroxide in it, and over about 4 weeks you should see an improvement

Customer:

what will the benzoly peroxide do? will it release the ingrown hairs? will it lighten the skin?

Dr Brims :

It should decrease the inflammation of the follicles and therefore lighten the skin to its normal color over time

Customer:

if I discontinue Vaniqua, would this clear up the problem? also, should I see a dermatologist?

Dr Brims :

If you discontinue it, it should help the problem, you should see a dermatologist if you have no improvement after 4 weeks

Customer:

have you heard about this happening before, with the use of Vaniqua?

Dr Brims :

I have seen it occur with similar creams, not vaniqua specifically

Customer:

I hope you don't mind, I have another question. I never had a problem like this before a year ago, could it be adrenal gland related? could an endocrinologist help me with this, since I'm supposed to see one anyway?

Dr Brims :

it could be related to your adrenal gland, but only testing can determine that, an endocrinologist may be able to help, since you are supposed to see one you should ask them to examine you

Customer:

will the 5 o'clock shadow go away?

Dr Brims :

The shadow should disappear within a few weeks

Customer:

thank you very much, I feel better, and I will follow your advice.

Dr Brims :

You're very welcome

Dr Brims :

I'm happy I could help

Customer:

can I print out this response?

Dr Brims :

Yes, you can print it out, just copy and paste it

Customer:

thanks again.

Dr. Brims and 2 other Health Specialists are ready to help you

Related Health Questions